Alert archive / Illinois / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS St. Louis, MO

February 17, 20158 counties in Missouri; 12 counties in Illinois

NWS St. Louis, MO issued this wind chill advisory at Feb 17, 2015, 3:43 PM CST for 8 counties in Missouri; 12 counties in Illinois. It took effect at Feb 18, 2015, 6:00 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2015, 3:43 PM CST (21:43 UTC)
In effect from
Feb 18, 2015, 6:00 AM CST
Expired
Feb 19, 2015, 10:15 AM CST
In force
28 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS43 KLSX 172143
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CST TUE FEB 17 2015


MOZ084-085-099-180600-
/O.NEW.KLSX.WW.Y.0006.150218T0000Z-150218T0600Z/
IRON MO-MADISON MO-REYNOLDS MO-
343 PM CST TUE FEB 17 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

* TIMING...SNOW WILL SPREAD INTO THE AREA EARLY THIS EVENING.

* ACCUMULATIONS...AROUND 2 INCHES OF SNOW.

* WINDS...WEST 5 TO 10 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND 
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME 
  SLIPPERY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ095-096-MOZ018-019-026-027-181100-
/O.NEW.KLSX.WC.Y.0002.150218T1200Z-150218T1800Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
343 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY.

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BY EARLY
  WEDNESDAY MORNING.

* WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES OF 3 TO 7
  DEGREES ABOVE ZERO AND NORTHWEST WINDS AT 15 TO 20 MPH WITH
  GUSTS UP TO 30 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

GKS
6 follow-up statements
642 
WWUS43 KLSX 180548
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 PM CST TUE FEB 17 2015

MOZ084-085-099-180700-
/O.EXP.KLSX.WW.Y.0006.000000T0000Z-150218T0600Z/
IRON MO-MADISON MO-REYNOLDS MO-
1148 PM CST TUE FEB 17 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

LIGHT SNOW TAPERING OFF TO FLURRIES OVER THE NEXT HOUR. SO
ALLOWING THE WINTER WEATHER ADVISORY TO EXPIRE.

$$

ILZ095-096-MOZ018-019-026-027-181800-
/O.CON.KLSX.WC.Y.0002.150218T1200Z-150218T1800Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
1148 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
WEDNESDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BY EARLY
  WEDNESDAY MORNING.

* WIND CHILL...AS LOW AS 16 BELOW DUE TO TEMPERATURES 4 TO 7 
  ABOVE...AND WINDS NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 
  MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

BYRD
908 
WWUS43 KLSX 180930
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CST WED FEB 18 2015

ILZ069-074-079-MOZ072>075-084-085-099-182130-
/O.NEW.KLSX.WC.Y.0003.150219T0600Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
330 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY.

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING
  AROUND MIDNIGHT TONIGHT LASTING UNTIL NOON ON THURSDAY.

* WIND CHILL...AS LOW AS 15 BELOW DUE TO TEMPERATURES 4 BELOW TO 
  11 ABOVE ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ058>060-064-065-070-097>100-MOZ034>036-052-182130-
/O.EXB.KLSX.WC.Y.0002.150218T1200Z-150219T1800Z/
BOND IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-LINCOLN MO-
MACOUPIN IL-MADISON IL-MARION IL-MONROE MO-MONTGOMERY IL-PIKE IL-
PIKE MO-RALLS MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
LITCHFIELD...SALEM...VANDALIA
330 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY.

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH NOON
  ON THURSDAY.

* WIND CHILL...AS LOW AS 19 BELOW DUE TO TEMPERATURES 4 BELOW TO 
  10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ095-096-MOZ018-019-026-027-182130-
/O.EXT.KLSX.WC.Y.0002.150218T1200Z-150219T1800Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
330 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH NOON
  ON THURSDAY.

* WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES 3 BELOW TO 
  10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

GOSSELIN
310 
WWUS43 KLSX 182142
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST WED FEB 18 2015

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
190945-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
342 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH
  THURSDAY MORNING.

* WIND CHILL...VALUES ARE EXPECTED TO BE AS COLD AS 20 BELOW LATE
  TONIGHT DUE TO TEMPERATURES BELOW ZERO AND A NORTHWEST WIND
  AROUND 10 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ069-074-079-MOZ072>075-084-085-099-190945-
/O.CON.KLSX.WC.Y.0003.150219T0600Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
342 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING
  AROUND MIDNIGHT TONIGHT LASTING THROUGH THURSDAY MORNING.

* WIND CHILL...VALUES AROUND 15 BELOW DUE TO TEMPERATURES BELOW
  ZERO AND A NORTHWEST WIND AR 5 TO 10 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

MILLER
225 
WWUS43 KLSX 191103
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CST THU FEB 19 2015

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
191800-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
503 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS
  MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  AROUND ZERO AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ069-074-079-MOZ072>075-084-085-099-191800-
/O.CON.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
503 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING 
  AROUND MIDNIGHT TONIGHT LASTING THROUGH THURSDAY MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  NEAR ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TILLY
771 
WWUS43 KLSX 191107 CCA
WSWLSX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
506 AM CST THU FEB 19 2015

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
191800-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
506 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS
  MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  AROUND ZERO AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ069-074-079-MOZ072>075-084-085-099-191800-
/O.COR.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
506 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS
  MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  NEAR ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TILLY
598 
WWUS43 KLSX 191615
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CST THU FEB 19 2015

ILZ069-074-079-MOZ072>075-084-085-099-191715-
/O.CAN.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1015 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY.

$$

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
191715-
/O.CAN.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
1015 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY.

SUB-ZERO WIND CHILL VALUES WILL CONTINUE INTO EARLY AFTERNOON BUT
WILL NOT BE AT THE MAGNITUDE THEY WERE EARLIER THIS MORNING AND
NOT POSE A HIGH RISK FOR FROSTBITE.

$$

TES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 3:15 PM CST, 28 minutes earlier.

Area forecast discussion, Feb 17, 3:15 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CST Tue Feb 17 2015

.SHORT TERM: (Tonight through Wednesday Night)
Issued at 307 PM CST Tue Feb 17 2015

While there is decent agreement in the overall features and general
QPF areas tonight, this forecast has been heavily weighted to the hi
res RAP, HRRR, and HopWRF for details. There is potential for
several areas of decent measurable snowfall tonight, with pockets of
light snow accumulation/dusting in between. A well defined mid level
disturbance located across Nebraska/Kansas is generating a sizeable
area of snow across eastern KS at this time. There is some heavy
snow embedded in this area which appears to be a reflection of steep
mid level lapse rates and some weak CAPE.  This disturbance will
continue to track sewd across southwest Missouri this evening as the
whole upper trof diggs into the mid/upper MS Valley. Given the
speed and track of the system, the current expection is the snow area
will primarily impact the far southern CWA counties and points
south bringing 1-3 inches of snow. Have issued a winter weather
advisory for this area in collaboration with neighboring offices
in SGF/PAH. Model QPF and especially the hi res model QPF and
simulated CR is honing in on a second snow max across northeast MO
into west/south central IL in association with large scale
ascent/forcing with the digging upper trof. The axis should be
near an Edina-Pittsfield-Vandalia IL line where a narrow band of
1-2 inches looks possible. In between these two aforementioned
areas the snow coverage will be discontinuous with pockets or
small narrow bands and more showery in nature and could produce
light accumulations.

The second Arctic front will be pushing into the area overnight in
the wake of the snowfall and exiting the CWA early on Wednesday. As
has been discussed previously, this front will usher the coldest air
mass thus far this winter into the region for Wed/Wed Ngt. Combined
with increasing gusty northwest winds on Wednesday, the wind chills
will fall to -15 to -17 degF for a period on Wednesday morning in
northeast Missouri and west central IL and have issued a wind chill
advisory. A new wind chill advisory will likely be needed for Wed
night and early Thursday morning for a larger portion of the area,
and it will be more a reflection of bitterly cold temperatures
rather than strong winds. Given the strength of this air mass and
the snow cover, all areas are expected to be below zero, with the
coldest readings of -5 to -10 over the deepest snow pack and
sheltered areas.

Guidance continues to show yet another round of snow on Thursday
night and into early Friday. There is greater agreement in the
models today and thus the pops have been increased some. This NW-SE
oriented band will be associated with strong frontogenetic
forcing and occur ahead of a weak northwest flow disturbance.
Frontogenesis weakens some on Friday as low level warm advection
increases and this brings an elevated warm layer into the southern
CWA which could result in the start of a wintry mix.

There continues to be a large amount of uncertainty in the evolution
of a storm system late Friday into the weekend related to changes in
the upper air pattern across NOAM. The deep trof that will dominate
the eastern half of the Nation during the later half of the week
will shift into the western/north Atlantic while a strong upper
ridge builds in the east Pacific into AK. This prompts shortwaves
digging into the western U.S. and a change to a split flow regime
with a westerly component to the flow aloft through the Nation's
midsection. Shortwaves embedded in the split flow to the south and
north result in differences in the strength of high pressure to
our north and depth of cold air as a surface low tracks from the
southern Plains into the OH/TN Valley region. So while confidence
that a precipitation event is increasing, there is low confidence
in Ptypes. The present trend is towards a liquid/wintry mix at
times Friday Night-Saturday evening transitioning to snow by Sunday
morning.

Glass

.LONG TERM:  (Thursday through Next Tuesday)
Issued at 307 PM CST Tue Feb 17 2015

Guidance continues to show yet another round of snow on Thursday
night and into early Friday. There is greater agreement in the
models today and thus the pops have been increased some. This NW-SE
oriented will be associated with strong frontogenetic forcing and
occur ahead of a weak northwest flow disturbance. Frontogenesis
weakens some on Friday as low level warm advection increases and
this brings an elevated warm layer into the southern CWA which could
result in the start of a wintry mix.

There continues to be a large amount of uncertainty in the evolution
of a storm system late Friday into the weekend related to changes in
the upper air pattern across NOAM. The deep trof that will dominate
the eastern half of the Nation during the later half of the week
will shift into the western/north Atlantic while a strong upper
ridge builds in the east Pacific into AK. This prompts shortwaves
digging into the western U.S. and a change to a more split flow
regime with a westerly component to the flow aloft through the
Nation's midsection. Shortwaves embedded in the split flow to the
south and north result in differences in the strength of high
pressure to our north and depth of cold air as a surface low tracks
from the southern Plains into the OH/TN Valley region. So while
confidence that a precipitation event is increasing, there is low
confidence in Ptypes and are trending towards a liquid/wintry mix at
times late Friday-Saturday evening transitioning to snow by Sunday
morning.

Glass

&&

.AVIATION:  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1208 PM CST Tue Feb 17 2015

Cold front extending from northern MI southwest through STL and
COU will continue moving southeastward with the surface wind
becoming nwly behind the front. Areas of low level clouds around
3000-6000 feet will continue to advect southeastward through the
area this afternoon and tonight. An upper level disturbance will
move east-southeastward through the area tonight, while a
secondary cold front moves southeastward through the taf sites
late tonight and Wednesday morning. Some light snow can be
expected this evening, mainly south of the taf sites, although
flurries or a brief period of light snow is possible further
north. For now will just include flurries in the tafs with no
visibility restrictions. The surface wind will strengthen and
become gusty Wednesday morning after passage of the secondary cold
front. The cloud ceilings may lower into the MVFR catagory as well
Wednesday morning after fropa.

Specifics for KSTL: Low level, VFR cloudiness will continue to
advect southeastward through STL this aftenoon and tonight, with
cigs likely dropping down to the MVFR catagory Wednesday morning.
There may be a brief period of light snow this evening, but for
now will just include flurries in the STL TAF tonight with no
visibility restrictions. Light surface wind should become nwly
later this afternoon, then become relatively strong and gusty
after the passage of a second cold front Wednesday morning.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WIND CHILL ADVISORY from 6 AM to Noon CST Wednesday FOR Knox MO-
     Lewis MO-Marion MO-Shelby MO.

     WINTER WEATHER ADVISORY until Midnight CST tonight FOR Iron MO-
     Madison MO-Reynolds MO.

IL...WIND CHILL ADVISORY from 6 AM to Noon CST Wednesday FOR Adams IL-
     Brown IL.

&&

WFO LSX
Hazardous weather outlook, Feb 17, 4:09 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CST TUE FEB 17 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
409 AM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS
PORTIONS OF SOUTHEAST MISSOURI. SNOW ACCUMULATIONS OF ONE TO TWO
INCHES IS POSSIBLE IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO ARE POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS MUCH OF NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

A MIX OF SLEET AND SNOW IS LIKELY ACROSS PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:43 PM CSTWinter Weather AdvisoryLSXIron, Madison, Reynolds8 hr

Nearby

Wind Chill Advisories in Illinois, 2015Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.